MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 22-101
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Pseudoaneurysm (2605); Thromboembolism (2654)
Date of Event 11/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided, however, the lot history records of all potential lots shipped to the facility were reviewed and there were no discrepancies or unusual findings.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's pseudoaneurysm was likely the result of user error where the device was subjected to excessive force.Labeling states: "avoid using excessive force to advance or retract against resistance.If excessive resistance occurs, retract, and remove the device.Excessive force against resistance may result in damage to the device or vessel perforation." pseudoaneurysm is identified in the device labeling as potential complication(s)/adverse event(s).Manufacturer reference #: (b)(4).
 
Event or Problem Description
A male patient in his early 70s with a pulmonary embolism (pe) underwent a thrombectomy on (b)(6) 2023 using the inari flowtriever system.The procedure was successful, but it was noted that there was difficulty advancing the triever24 and triever16 into the pulmonary artery.Postoperatively, a computed tomography scan revealed a pseudoaneurysm in the right ventricle.A wall-adherent clot-in-transit (cit) was also observed.A second thrombectomy was attempted on (b)(6) 2023 with the inari flow triever, but the cit was unable to be aspirated.The cit was removed surgically, and the pseudoaneurysm was ligatured during the same operation.

Brand Name
TRIEVER24
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key18509280
Report Number3020347218-2024-00002
Device Sequence Number12728637
Product Code QEW
UDI-Device Identifier00850291007185
UDI-Public00850291007185
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K213402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22-101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2023
Initial Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ SUPER STIFF GUIDEWIRE; GORE DRY SEAL; PIGTAIL CATHETER; TRIEVER20
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age72 YR
Patient SexMale